How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8770
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

Hi started off on citalopram 20mg 3 weeks ago but just cant

Resolved Question:

Hi started off on citalopram 20mg 3 weeks ago but just can't sleep so I have been prescribed mirtazapine 15mg to help me with sleep can these two be taken together? Thanks katie
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. SH replied 3 years ago.

Dr. Shahzad MD :

Hi there. Thank you for your question. I will be helping you out with your queries

Dr. Shahzad MD :

These two drugs have a potentially dangerous interaction in that when used together they increase the serotonin levels which can cause serotonin syndrome.

Dr. Shahzad MD :

Therefore I would confirm from your doctor whether he is sure he wants to use these two drugs together despite this interaction.

Dr. Shahzad MD :

Let me know if you have more questions

Dr. Shahzad MD :

Rate me for my services when you are done asking.

Dr. Shahzad MD :

Kindest Regards

Expert:  Dr. SH replied 3 years ago.

I have answered your question above. Let me know if you have
any further questions. Rate me for my services when you are
done.
Kindest Regards

Customer: replied 3 years ago.
Should I just stop the citalopram then as it is causing a constant ringing in my ears..will I get withdrawals from being on it 3 weeks? Thanks
Expert:  Dr. SH replied 3 years ago.
You should not getting any major withdrawal symptoms since you used it for only three weeks but I would prefer that you should talk to your doctor before stopping it. Rest is up to you.
Dr. SH and other Medical Specialists are ready to help you

Related Medical Questions